lung condition - inability to fully fill up the lung with accompanied dull pain
Ok ill try to be as accurate with maximum amount of details.
22 years old male - trained endurance athlete.
Usual resting HR ~35 during , during long steady efforts 108-110 HR.
Took a 5h flight at the 16/03/14 since then noticed elevated HR at rest ~50 , during same long efforts ~135
Did blood work at the 14/04 everything was normal except elevated hematocrit (41->43.3) and LDL cholesterol since the last test (3 month ago)
At the weekend of 20/04 during effort felt 'burn' at the upper raspiratory tract which next day followed by strong deep cough with mucus (from the inside of the lungs)
With dull pain at the middle of the chest.
Since then I feel hard to fully fill the lungs with air , like previously when I was breathing as deep as possible I felt tension of the lungs against the rib cage and whole upper body
But now is only 1/2 of that like only the middle part fills with air accompanied with dull unpleasant feeling.
* was at the hospital yesterday excluded blood clots at the lungs , x ray was excellent they say. In addition they did ultrasound to the legs to exclude the possibility of clots there.
*noticed my heart rate is much shallower and faster, going on training to much higher hr without struggle.
*I'm certainly not a doctor but I think the elevated hematocrit hr and trouble to breath fully somehow connected.
*due to the condition I'm going to my country back to found out what's wrong
*I'm not taking any performance enhancing substances
*clean history in terms of raspiratory illnesses , no allergies,asthma known and so on (so far)
Waiting for any advice about the condition and further treatment.
You have provided a nicely detailed description of your problem and your concern is warranted. The temporal relationship of long air travel and the onset of your symptoms is indeed suggestive of “clots to the lungs”, pulmonary emboli (clots from blood vessels elsewhere in the body usually, but not always from the leg veins). In some instances clots can arise within the pulmonary vessels, rather than originating peripherally. In addition, pulmonary hypertension can develop in the absence of blood clots to the lungs.
You state “X-ray was excellent”. If that was a plain chest X-ray, rather than a CT Scan, then the combination of it and the ultrasound of your legs has not ruled out disease of the blood vessels of your lungs. I have seen instances of a large blood in the legs passing (in its entirety) into the lungs without there being a trace of its having ever been in the legs. Unless you, for whatever reason, are having an anxiety attack, the change in heart rate and shallow respiration along with a “strong deep cough” and the inability to “fully fill the lungs” must be presumed to be a reflection of serious lung and/or heart disease (such as a cardiomyopathy).
I deem this to be an urgent matter and I strongly suggest that you seek a second opinion from a lung specialist (Pulmonologist) without delay, as time may be of the essence.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.